Alert archive / California / Winter Storm Warnings in 2014
Winter Storm Warning 2, NWS Hanford, CA
NWS Hanford, CA issued this winter storm warning at Feb 27, 2014, 3:47 AM PST. It took effect at Feb 28, 2014, 2:00 AM PST. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2014, 3:47 AM PST (11:47 UTC)
- In effect from
- Feb 28, 2014, 2:00 AM PST
- Expired
- Mar 1, 2014, 4:00 AM PST
- In force
- 26 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
141 WWUS46 KHNX 271147 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 347 AM PST THU FEB 27 2014 CAZ096-097-272000- /O.UPG.KHNX.WS.A.0002.140228T1200Z-140302T1200Z/ /O.NEW.KHNX.WS.W.0002.140228T0600Z-140302T0000Z/ /O.EXT.KHNX.WW.Y.0005.000000T0000Z-140227T1300Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 347 AM PST THU FEB 27 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM PST EARLY THIS MORNING ABOVE 7000 FEET... ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER STORM WARNING ABOVE 6000 FEET FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. THE WINTER WEATHER ADVISORY ABOVE 7000 FEET IS NOW IN EFFECT UNTIL 5 AM PST EARLY THIS MORNING FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. THE WINTER STORM WATCH IS NO LONGER IN EFFECT FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. * SNOW ACCUMULATIONS: 5 TO 11 INCHES WITH THE FIRST STORM. 12 TO 24 INCHES WITH THE SECOND STORM. * ELEVATION: 7000 FEET WITH THE FIRST STORM LOWERING TO 6000 FEET WITH THE SECOND STORM. * TIMING: SNOW ENDING THIS MORNING WITH SNOW RETURNING LATE TONIGHT AND INTO FRIDAY MORNING. THE HEAVIEST SNOW WILL BE DURING THE DAY ON FRIDAY. * LOCATIONS INCLUDE: GIANT FOREST...LODGEPOLE. * WINDS: SOUTH 20 TO 30 MPH WITH GUSTS UP TO 80 MPH. * IMPACTS: TRAVEL DELAYS LIKELY WITH CHAIN CONTROLS POSSIBLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ BARLOW WEATHER.GOV/HANFORD
8 follow-up statements
448 WWUS46 KHNX 271251 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 451 AM PST THU FEB 27 2014 CAZ096-097-272100- /O.EXP.KHNX.WW.Y.0005.000000T0000Z-140227T1300Z/ /O.CON.KHNX.WS.W.0002.140228T0600Z-140302T0000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 451 AM PST THU FEB 27 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY ABOVE 6000 FEET... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM PST EARLY THIS MORNING ABOVE 7000 FEET... THE WINTER WEATHER ADVISORY ABOVE 7000 FEET WILL EXPIRE AT 5 AM PST EARLY THIS MORNING FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. * SNOW ACCUMULATIONS: 12 TO 24 INCHES. * ELEVATION: ABOVE 7000 FEET. * TIMING: SNOW ENDING THIS MORNING WITH SNOW RETURNING LATE TONIGHT AND INTO FRIDAY MORNING. THE HEAVIEST SNOW WILL BE DURING THE DAY ON FRIDAY. * LOCATIONS INCLUDE: GIANT FOREST...LODGEPOLE. * WINDS: SOUTH 20 TO 30 MPH WITH GUSTS UP TO 80 MPH. * IMPACTS: TRAVEL DELAYS LIKELY WITH CHAIN CONTROLS POSSIBLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ BARLOW WEATHER.GOV/HANFORD
105 WWUS46 KHNX 272059 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1259 PM PST THU FEB 27 2014 CAZ096-097-280500- /O.CON.KHNX.WS.W.0002.140228T0600Z-140302T0000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 1259 PM PST THU FEB 27 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY ABOVE 6000 FEET... A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. * SNOW ACCUMULATIONS: 12 TO 24 INCHES. * ELEVATION: ABOVE 7000 FEET. * TIMING: ISOLATED SNOW SHOWERS ARE POSSIBLE ABOVE 7000 FEET THROUGH EARLY THIS EVENING. STEADIER SNOW WILL ARRIVE AFTER 10 PM AND CONTINUE...HEAVY AT TIMES...THROUGH MIDDAY FRIDAY. SNOW SHOWERS MAY BE ACCOMPANIED BY THUNDER AND LIGHTNING IN SOME LOCALITIES FRIDAY AFTERNOON. * LOCATIONS INCLUDE: TUOLUMNE MEADOWS...HUNTINGTON LAKE...AGNEW PASS...GIANT FOREST...LODGEPOLE. * WINDS: SOUTH 20 TO 30 MPH WITH GUSTS UP TO 80 MPH. * IMPACTS: TRAVEL DELAYS...BLOWING AND DRIFTING SNOW WITH LOCAL WHITEOUT CONDITIONS AND POSSIBLE ROAD CLOSURES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ DURFEE | WEATHER.GOV/HANFORD
459 WWUS46 KHNX 280510 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 910 PM PST THU FEB 27 2014 CAZ096-097-281315- /O.EXT.KHNX.WS.W.0002.140228T1000Z-140302T0000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 910 PM PST THU FEB 27 2014 ...WINTER STORM WARNING NOW IN EFFECT FROM 2 AM FRIDAY TO 4 PM PST SATURDAY ABOVE 6000 FEET... THE WINTER STORM WARNING ABOVE 6000 FEET IS NOW IN EFFECT FROM 2 AM FRIDAY TO 4 PM PST SATURDAY FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. * SNOW ACCUMULATIONS: 12 TO 24 INCHES. * ELEVATION: ABOVE 6000 FEET. * TIMING: STEADY SNOWFALL WILL ARRIVE AFTER MIDNIGHT AND BECOME...HEAVY AT TIMES...THROUGH MIDDAY FRIDAY. SNOW SHOWERS MAY BE ACCOMPANIED BY THUNDER AND LIGHTNING IN SOME LOCALITIES FRIDAY AFTERNOON. SNOW LEVEL MAY REMAIN NEAR 7000 FEET THROUGH MID-MORNING FRIDAY THAN LOWER TO NEAR 6000 FEET. * LOCATIONS INCLUDE: LODGEPOLE...SHAVER LAKE...TUOLUMNE MEADOWS... HUNTINGTON LAKE...AGNEW PASS...GIANT FOREST...LODGEPOLE. * WINDS: SOUTH 20 TO 30 MPH WITH GUSTS UP TO 80 MPH. * IMPACTS: TRAVEL DELAYS...BLOWING AND DRIFTING SNOW WITH LOCAL WHITEOUT CONDITIONS AND POSSIBLE ROAD CLOSURES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MV WEATHER.GOV/HANFORD
990 WWUS46 KHNX 281313 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 513 AM PST FRI FEB 28 2014 CAZ096-097-282130- /O.CON.KHNX.WS.W.0002.000000T0000Z-140302T0000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 513 AM PST FRI FEB 28 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY ABOVE 6000 FEET... A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. * SNOW ACCUMULATIONS: 12 TO 24 INCHES. * ELEVATION: ABOVE 6000 FEET. * TIMING: STEADY SNOWFALL WILL CONTINUE TODAY AND BECOME HEAVY AT TIMES. SNOW SHOWERS MAY BE ACCOMPANIED BY THUNDER AND LIGHTNING IN SOME LOCALITIES THIS AFTERNOON. SNOW LEVEL MAY REMAIN NEAR 7000 FEET THROUGH MID-MORNING THEN LOWER TO NEAR 6000 FEET. * LOCATIONS INCLUDE: LODGEPOLE...SHAVER LAKE...TUOLUMNE MEADOWS...HUNTINGTON LAKE...AGNEW PASS...GIANT FOREST... LODGEPOLE. * WINDS: SOUTH 20 TO 40 MPH WITH GUSTS UP TO 80 MPH. * IMPACTS: TRAVEL DELAYS...BLOWING AND DRIFTING SNOW WITH LOCAL WHITEOUT CONDITIONS AND POSSIBLE ROAD CLOSURES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ DCH WEATHER.GOV/HANFORD
670 WWUS46 KHNX 282128 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 128 PM PST FRI FEB 28 2014 CAZ096-097-010530- /O.EXT.KHNX.WS.W.0002.000000T0000Z-140301T1200Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 128 PM PST FRI FEB 28 2014 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 AM PST SATURDAY ABOVE 6000 FEET... THE WINTER STORM WARNING ABOVE 6000 FEET IS NOW IN EFFECT UNTIL 4 AM PST SATURDAY FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. * SNOW ACCUMULATIONS: 12 TO 24 INCHES. * ELEVATION: ABOVE 6000 FEET. * TIMING: THE THREAT OF HEAVY SNOW WILL CONTINUE THROUGH THIS EVENING. SNOW SHOWERS DURING THE REMAINDER OF TONIGHT WILL PRODUCE LOCAL ADDITIONAL ACCUMULATIONS OF 4 TO 7 INCHES. HOWEVER...STRONG WINDS WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW OVER THE HIGHER ELEVATIONS THROUGH TONIGHT. * LOCATIONS INCLUDE: LODGEPOLE...SHAVER LAKE...TUOLUMNE MEADOWS...HUNTINGTON LAKE...AGNEW PASS...GIANT FOREST... LODGEPOLE. * WINDS: SOUTH 20 TO 40 MPH WITH GUSTS UP TO 80 MPH ALONG THE CREST. * IMPACTS: TRAVEL DELAYS...BLOWING AND DRIFTING SNOW WITH LOCAL WHITEOUT CONDITIONS AND POSSIBLE ROAD CLOSURES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ DURFEE WEATHER.GOV/HANFORD
450 WWUS46 KHNX 282238 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 238 PM PST FRI FEB 28 2014 CAZ096-097-010645- /O.CON.KHNX.WS.W.0002.000000T0000Z-140301T1200Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 238 PM PST FRI FEB 28 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY ABOVE 6000 FEET... A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. * SNOW ACCUMULATIONS: 12 TO 24 INCHES. * ELEVATION: ABOVE 6000 FEET. * TIMING: THE THREAT OF HEAVY SNOW WILL CONTINUE THROUGH THIS EVENING. SNOW SHOWERS DURING THE REMAINDER OF TONIGHT WILL PRODUCE LOCAL ADDITIONAL ACCUMULATIONS OF 4 TO 7 INCHES. HOWEVER...STRONG WINDS WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW OVER THE HIGHER ELEVATIONS THROUGH TONIGHT. * LOCATIONS INCLUDE: LODGEPOLE...SHAVER LAKE...TUOLUMNE MEADOWS...HUNTINGTON LAKE...AGNEW PASS...GIANT FOREST... LODGEPOLE. * WINDS: SOUTH 20 TO 40 MPH WITH GUSTS UP TO 80 MPH ALONG THE CREST. * IMPACTS: TRAVEL DELAYS...BLOWING AND DRIFTING SNOW WITH LOCAL WHITEOUT CONDITIONS AND POSSIBLE ROAD CLOSURES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ CAZ095-010645- /O.NEW.KHNX.WW.Y.0006.140301T0000Z-140301T1700Z/ KERN COUNTY MOUNTAINS- 238 PM PST FRI FEB 28 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW WHICH IS IN EFFECT UNTIL 9 AM PST SATURDAY FOR THE KERN COUNTY MOUNTAINS ABOVE 5000 FEET. * SNOW ACCUMULATIONS: 4 TO 7 INCHES * ELEVATION: 5000 FEET * TIMING: 4 PM PST THIS EVENING UNTIL 9 AM PST SATURDAY. * LOCATIONS INCLUDE: FRAZIER PARK...CUDDY VALLEY...BEAR VALLEY SPRINGS...PINE MOUNTAIN CLUB. * WINDS: SOUTH 15 TO 25 MPH WITH GUSTS TO 50 MPH. * IMPACTS: SNOW COVERED ROADS AND THE POSSIBILITY OF BLACK ICE WILL CREATE VERY SLICK DRIVING CONDITIONS TONIGHT INTO SATURDAY MORNING ABOVE 5000 FEET. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ DURFEE WEATHER.GOV/HANFORD
867 WWUS46 KHNX 010628 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1028 PM PST FRI FEB 28 2014 CAZ096-097-011200- /O.CON.KHNX.WS.W.0002.000000T0000Z-140301T1200Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 1028 PM PST FRI FEB 28 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY ABOVE 6000 FEET... A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. * SNOW ACCUMULATIONS: 12 TO 24 INCHES. * ELEVATION: ABOVE 6000 FEET. * TIMING: SNOW SHOWERS DURING THE REMAINDER OF TONIGHT WILL PRODUCE LOCAL ADDITIONAL ACCUMULATIONS OF 4 TO 7 INCHES. HOWEVER...STRONG WINDS WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW OVER THE HIGHER ELEVATIONS THROUGH TONIGHT. * LOCATIONS INCLUDE: SHAVER LAKE...TUOLUMNE MEADOWS...HUNTINGTON LAKE...AGNEW PASS...GIANT FOREST...LODGEPOLE. * WINDS: SOUTH 20 TO 40 MPH WITH GUSTS UP TO 60 MPH ALONG THE CREST. * IMPACTS: TRAVEL DELAYS...BLOWING AND DRIFTING SNOW WITH LOCAL WHITEOUT CONDITIONS AND POSSIBLE ROAD CLOSURES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ CAZ095-011200- /O.CON.KHNX.WW.Y.0006.000000T0000Z-140301T1700Z/ KERN COUNTY MOUNTAINS- 1028 PM PST FRI FEB 28 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY FOR THE KERN COUNTY MOUNTAINS. * SNOW ACCUMULATIONS: 4 TO 7 INCHES * ELEVATION: 5000 FEET * TIMING: UNTIL 9 AM PST SATURDAY. * LOCATIONS INCLUDE: FRAZIER PARK...CUDDY VALLEY...BEAR VALLEY SPRINGS...PINE MOUNTAIN CLUB. * WINDS: SOUTH 15 TO 25 MPH WITH GUSTS TO 50 MPH. * IMPACTS: SNOW COVERED ROADS AND THE POSSIBILITY OF BLACK ICE WILL CREATE VERY SLICK DRIVING CONDITIONS TONIGHT INTO SATURDAY MORNING ABOVE 5000 FEET. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BEAN WEATHER.GOV/HANFORD
051 WWUS46 KHNX 011145 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 345 AM PST SAT MAR 1 2014 CAZ096-097-011245- /O.EXP.KHNX.WS.W.0002.000000T0000Z-140301T1200Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 345 AM PST SAT MAR 1 2014 ...WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING ABOVE 6000 FEET... THE WINTER STORM WARNING ABOVE 6000 FEET WILL EXPIRE AT 4 AM PST EARLY THIS MORNING FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. * SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF UP TO 4 INCHES ARE POSSIBLE OVER THE HIGH COUNTRY TODAY. * ELEVATION: ABOVE 6000 FEET. * TIMING: SNOW SHOWERS WILL CONTINUE THROUGH THE DAY WITH MAINLY LIGHT ADDITIONAL ACCUMULATIONS. * LOCATIONS INCLUDE: SHAVER LAKE...TUOLUMNE MEADOWS...HUNTINGTON LAKE...AGNEW PASS...GIANT FOREST...LODGEPOLE. * WINDS: SOUTH 20 TO 40 MPH WITH GUSTS UP TO 60 MPH ALONG THE CREST. * IMPACTS: TRAVEL DELAYS...BLOWING AND DRIFTING SNOW WITH LOCAL WHITEOUT CONDITIONS AND POSSIBLE ROAD CLOSURES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. $$ CAZ095-012000- /O.EXT.KHNX.WW.Y.0006.000000T0000Z-140301T2000Z/ KERN COUNTY MOUNTAINS- 345 AM PST SAT MAR 1 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL NOON PST TODAY FOR THE KERN COUNTY MOUNTAINS. * SNOW ACCUMULATIONS: 4 TO 7 INCHES. * ELEVATION: ABOVE 5000 FEET. * TIMING: UNTIL 1200 PST SATURDAY. * LOCATIONS INCLUDE: FRAZIER PARK...CUDDY VALLEY...BEAR VALLEY SPRINGS...PINE MOUNTAIN CLUB. * WINDS: SOUTH 15 TO 25 MPH WITH GUSTS TO 50 MPH. * IMPACTS: SNOW COVERED ROADS AND THE POSSIBILITY OF BLACK ICE WILL CREATE VERY SLICK DRIVING CONDITIONS THIS MORNING ABOVE 5000 FEET. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SANGER WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this winter storm warning went out at Feb 26, 2:25 PM PST, 13 hours 22 minutes earlier.
Area forecast discussion, Feb 26, 2:25 PM PST, 13 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
225 PM PST WED FEB 26 2014
.SYNOPSIS...
AN UNSETTLED WEATHER PATTERN WILL CONTINUE...RAIN...HIGHER ELEVATION
SNOW...AND LOCALLY GUSTY WINDS ARE EXPECTED AT TIMES THROUGH
SATURDAY. THE NEXT SYSTEM WILL MOVE INTO THE AREA DURING THURSDAY
NIGHT THROUGH SATURDAY WITH BETTER CHANCES OF PRECIPITATION ACROSS
THE REGION AND EVEN A FEW THUNDERSTORMS. WEAK HIGH PRESSURE IS
EXPECTED TO BRIEFLY RETURN SUNDAY AND EARLY NEXT WEEK.
&&
.DISCUSSION...
THE FIRST PRECIPITATION BAND MOVED THROUGH THE SAN JOAQUIN VALLEY
THIS MORNING...WITH A 125-KT JET PUSHING IT INTO CENTRAL CALIFORNIA
SOMEWHAT FASTER THAN ORIGINALLY ANTICIPATED. RAINFALL FROM THIS
FIRST BAND HAS BEEN LIGHT...0.04 INCH OR LESS ON THE VALLEY FLOOR.
RADAR SHOWS THE PRECIPITATION BAND MOVING INTO THE MOUNTAINS...AND
WEBCAMS IN THE SOUTHERN SIERRA NEVADA SHOW SNOW FALLING AT THE
HIGHER ELEVATIONS. MESO-WEST OBSERVATIONS AT 21Z /1300 PST/ PLACED
THE FREEZING LEVEL FROM AROUND 7000 FEET NEAR YOSEMITE TO AROUND
8000 FEET IN TULARE COUNTY.
RADAR AND SATELLITE LOOPS SHOW THE MAIN PRECIPITATION BAND JUST OFF
THE CENTRAL CALIFORNIA COAST AND EXTENDING SOUTHWEST INTO THE PACIFIC
OCEAN. LIGHTNING STRIKES HAVE BEEN OBSERVED OVER THE OCEAN WITH THIS
BAND...AND THE POSSIBILITY OF CONVECTION TONIGHT INTO THURSDAY
MORNING REMAINS ON TRACK.
WITH A SOUTH TO SOUTHWEST FLOW AHEAD OF THE PRECIPITATION BAND...
SOME RAIN SHADOWING IS LIKELY THIS EVENING FOR THE SOUTH END AND
WEST SIDE OF THE SAN JOAQUIN VALLEY. AFTER THE POST-FRONTAL WIND
SHIFT TO THE NORTHWEST...RAINFALL WILL BACKFILL THE SOUTH VALLEY.
THE 21Z RFC QPF CALLS FOR UP TO AN INCH OF LIQUID IN THE SOUTHERN
SIERRA NEVADA AND A HALF TO THREE-QUARTERS OF AN INCH AT THE LOWER
ELEVATIONS. THE HEAVIEST PRECIPITATION IS FORECAST FOR 06-12Z
THURSDAY /2200 PST WEDNESDAY - 0400 PST THURSDAY/. THE TIMING OF THE
WINTER WEATHER ADVISORY FOR THE SOUTHERN SIERRA NEVADA LOOKS ON
TRACK.
CONCERNING THE SECOND STORM...
SATELLITE LOOPS SHOW THE NEXT UPPER-LEVEL LOW NEAR 40N/148W...SOUTH
OF THE GULF OF ALASKA. THIS STORM IS FORECAST TO REACH THE CENTRAL
CALIFORNIA INTERIOR LATE THURSDAY NIGHT...WITH PRECIPITATION
CONTINUING OVER THE REGION THROUGH SUNDAY MORNING. THE MEDIUM-RANGE
MODELS CONTINUE TO FORECAST THIS TO BE A WETTER STORM THAN THE FIRST
SYSTEM...WITH TWO-DAY SNOW ACCUMULATIONS OF 1-2 FEET LIKELY OVER THE
SOUTHERN SIERRA NEVADA AND SEVERAL INCHES OVER THE HIGHEST PEAKS OF
THE TEHACHAPI MOUNTAINS. THE WINTER STORM WATCH FOR THE SOUTHERN
SIERRA NEVADA ABOVE 6000 FEET FROM LATE THURSDAY NIGHT THROUGH LATE
SATURDAY NIGHT REMAINS IN EFFECT.
ANOTHER CONCERN IS THE POTENTIAL FOR GUSTY WINDS IN THE SOUTH END OF
THE SAN JOAQUIN VALLEY FRIDAY AS A LOW-LEVEL 60-KT SOUTHERLY JET
FUNNELS THROUGH THE TEJON PASS AND OVER THE BASE OF THE GRAPEVINE.
A HIGH WIND WARNING HAS BEEN ISSUED FOR THE GRAPEVINE FROM 06Z-24Z
FRIDAY /2200 PST THURSDAY TO 1600 PST FRIDAY/ FOR AREAS IN THE
TEHACHAPI MOUNTAINS NEAR THE GRAPEVINE...AND A WIND ADVISORY FOR THE
SOUTH END OF THE SAN JOAQUIN VALLEY FOR THE SAME TIME PERIOD.
EXPECT WINDS TO INCREASE OVER THE KERN COUNTY DESERTS THURSDAY
MORNING BEHIND THE DEPARTING STORM. GUSTY WINDS WILL CONTINUE
THROUGH THE DAY AS THE DESERTS TRANSITION INTO THE PRE-FRONTAL
ENVIRONMENT AHEAD OF THE SECOND STORM. PER COORDINATION WITH WFO/S
OXNARD AND LAS VEGAS...HAVE ISSUED A WIND ADVISORY FOR THE KERN
COUNTY DESERTS FROM 17Z THURSDAY - 05Z FRIDAY /0900-2100 PST
THURSDAY/.
A COLD...UNSTABLE AIRMASS IS FORECAST TO MOVE OVER THE HANFORD
WARNING/FORECAST AREA WITH THIS SYSTEM. 500-MB TEMPERATURES ARE
FORECAST TO FALL TO -22C OR COLDER...WITH OMEGAS OF -4 TO -6. THE
LATEST MODEL RUNS HAVE THE GREATEST INSTABILITY OVER THE REGION
FRIDAY...WHILE INSTABILITY IS MAINLY LIMITED TO THE WEST SIDE OF
THE SAN JOAQUIN VALLEY AND OVER THE TEHACHAPI MOUNTAINS WEST OF THE
GRAPEVINE SATURDAY. THUNDERSTORMS...WITH SMALL HAIL AND ISOLATED
FUNNEL CLOUDS...ARE POSSIBLE BOTH DAYS AND ARE IN THE FORECAST.
AN UPPER-LEVEL RIDGE IS FORECAST TO BUILD INTO CALIFORNIA BEGINNING
SUNDAY AFTERNOON. HOWEVER...ANOTHER STORM IS SPINNING UP OVER THE
NORTHWESTERN PACIFIC NEAR 38N/169W...AND THE 12Z GFS HAS THE SYSTEM
REACHING CALIFORNIA FOR THE LATTER PART OF NEXT WEEK.
&&
.AVIATION...
IFR CONDITIONS WILL PREVAIL IN THE SIERRA DURING THE NEXT 24 HOURS
WITH MOUNTAIN OBSCURATIONS IN PRECIPITATION. MVFR CEILINGS CAN
BE EXPECTED IN THE SIERRA FOOTHILLS AND THE NORTH FACING SLOPES
OF THE TEHACHAPI MOUNTAINS WITH LOCAL IFR IN PRECIPITATION AFTER
06Z THURSDAY. LOCAL MVFR CEILINGS ARE POSSIBLE IN THE SAN JOAQUIN
VALLEY BETWEEN 06Z THURSDAY AND 18Z THURSDAY ALONG WITH A SLIGHT
CHANCE OF THUNDERSTORMS. WIND GUSTS OF 35 KNOTS OR GREATER ARE
LIKELY IN THE KERN COUNTY DESERT AFTER 17Z THURSDAY. VFR CONDITIONS
CAN BE EXPECTED ELSEWHERE ACROSS THE CENTRAL CALIFORNIA INTERIOR
DURING THE NEXT 24 HOURS.
&&
.AIR QUALITY ISSUES...
NONE.
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 02-26 83:1888 44:1962 53:1995 25:1971
KFAT 02-27 79:1992 45:1996 54:2006 26:1962
KFAT 02-28 79:1926 51:1971 59:1986 28:1962
KBFL 02-26 80:1992 43:1962 56:1968 30:1971
KBFL 02-27 83:1980 46:1962 58:1988 24:1893
KBFL 02-28 81:1926 49:1945 56:1968 22:1893
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 4 PM PST THURSDAY ABOVE 7000 FEET
FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO THE KERN COUNTY
LINE /CAZ096-097/.
WINTER STORM WATCH FROM LATE THURSDAY NIGHT THROUGH LATE
SATURDAY NIGHT ABOVE 6000 FEET FOR THE SOUTHERN SIERRA NEVADA FROM
YOSEMITE TO THE KERN COUNTY LINE /CAZ096-097/.
HIGH WIND WARNING FROM 10 PM THURSDAY TO 4 PM PST FRIDAY FOR THE
KERN COUNTY MOUNTAINS NEAR AND ALONG THE GRAPEVINE /CAZ095/.
WIND ADVISORY FROM 10 PM THURSDAY TO 4 PM PST FRIDAY FOR THE SOUTH
END OF THE SAN JOAQUIN VALLEY /CAZ091-092/.
WIND ADVISORY FROM 9 AM TO 9 PM PST THURSDAY FOR THE KERN COUNTY
DESERTS /CAZ098-099/.
&&
PUBLIC...SANGER
AVN/FW...DURFEE
SYNOPSIS...BSO
WEATHER.GOV/HANFORDHazardous weather outlook, Feb 26, 2:24 PM PST, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 224 PM PST WED FEB 26 2014 CAZ089>091-093-094-272230- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 227 PM PST WED FEB 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHWESTERN SAN JOAQUIN VALLEY...CENTRAL SAN JOAQUIN VALLEY AND THE SIERRA NEVADA FOOTHILLS. ...THUNDERSTORMS THROUGH SATURDAY... .DAY ONE...THIS AFTERNOON AND TONIGHT * TIMING: THIS EVENING AND OVERNIGHT. * IMPACTS: ANY THUNDERSTORMS THAT DEVELOP ARE CAPABLE OF PRODUCING GUSTY AND ERRATIC WINDS...LOCALLY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY * TIMING: FRIDAY AND SATURDAY...MAINLY AFTERNOONS. * IMPACTS: ANY THUNDERSTORMS THAT DEVELOP ARE CAPABLE OF PRODUCING GUSTY AND ERRATIC WINDS...LOCALLY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. ISOLATED FUNNEL CLOUDS ARE POSSIBLE. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY FOR FRIDAY. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ092-272230- SOUTHEASTERN SAN JOAQUIN VALLEY- 224 PM PST WED FEB 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHEASTERN SAN JOAQUIN VALLEY. ...THUNDERSTORMS THROUGH SATURDAY... .DAY ONE...THIS AFTERNOON AND TONIGHT * TIMING: THIS EVENING AND OVERNIGHT. * IMPACTS: ANY THUNDERSTORMS THAT DEVELOP ARE CAPABLE OF PRODUCING GUSTY AND ERRATIC WINDS...LOCALLY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY * TIMING: FRIDAY AND SATURDAY...MAINLY AFTERNOONS. * IMPACTS: ANY THUNDERSTORMS THAT DEVELOP ARE CAPABLE OF PRODUCING GUSTY AND ERRATIC WINDS...LOCALLY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. ISOLATED FUNNEL CLOUDS ARE POSSIBLE. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ098-099-272230- INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 224 PM PST WED FEB 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERT. ...THUNDERSTORMS AND GUSTY WINDS FRIDAY... .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY * TIMING: FRIDAY...EXCEPT MAINLY DURING THE AFTERNOON FOR THUNDERSTORMS. * IMPACTS: ANY THUNDERSTORMS THAT DEVELOP ARE CAPABLE OF PRODUCING GUSTY AND ERRATIC WINDS...LOCALLY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. ISOLATED FUNNEL CLOUDS ARE POSSIBLE. ALSO...EXPECT GUSTY SOUTHERLY WINDS TO DEVELOP DURING THE DAY FRIDAY...WITH GUSTS TO 55 MPH AND LOCALLY STRONGER. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. BSO
In the hours before
Local storm report, Feb 26, 9:58 PM PST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
958 PM PST WED FEB 26 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM NON-TSTM WND GST 3 SSE GRAPEVINE 34.90N 118.90W
02/26/2014 M64 MPH KERN CA MESONET
MESONET STATION GRAPEVINE PEAK /GVPC1/
&&
NWS HANFORD CA
IRIS SYSTEMLocal storm report, Feb 27, 12:53 AM PST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1253 AM PST THU FEB 27 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM NON-TSTM WND GST 3 SSE GRAPEVINE 34.90N 118.90W
02/27/2014 M70 MPH KERN CA MESONET
MESONET STATION GRAPEVINE PEAK /GVPC1/
&&
NWS HANFORD CA
IRIS SYSTEMThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:57 AM PST | Special Weather Statement | HNX | Madera | 48 min |
Nearby
Winter Storm Warnings in California, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.